Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Had shoulder replacement done. Toe started getting tender after pedicure. Should I be worried?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I had a pedicure 3 days ago. My middle toe has been progressively getting more tender. I woke up in the middle of the night with sharp pain. My concern is not so much my toe but I had a shoulder replacement 1 1/2 years ago. Should I be worried about this getting infected? I take Doxy when I go to dentist prophylactically. I took 600 of motrin and toe feels a bit better. it is red and swollen, not hot to touch. no fever/chills
Posted Thu, 25 Oct 2012 in Infections
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
Yes , progressive tenderness and pain of the toe after a history of pedicure can be a sign of an underlying injury or infection.
Though you do not have any fever , pus discharge or open wound visible on the part which are more suggestive features of an infection , there is a certainly a risk since redness and swelling are seen and you should not wait further for such symptoms to develop .
It's advisable you consult your doctor as soon as feasible for confirmation of daignosis by local examination and if needed X-rays . If there is any evidence of infection a course of antibiotics would be prescribed by him.
Doxycycline is a broad spectrum antibiotic however in bony or cephalosporin or penicillin group of antibiotics might be preferred.
As of now the Motrin might temporarily relieve the pain but it might recur and if it does worsen its best to get it treated soon.
Hope I have answered your query .
Kindly accept my answer in case you have no further queries.
Wishing you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor